Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 207, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2010, 7:20 PM CDT for Stearns County, Todd County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 7:20 PM CDT (00:20 UTC)
- Expired
- Aug 12, 2010, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS53 KMPX 130020
SVRMPX
MNC145-153-130100-
/O.NEW.KMPX.SV.W.0207.100813T0020Z-100813T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT THU AUG 12 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TODD COUNTY IN CENTRAL MINNESOTA...
CENTRAL STEARNS COUNTY IN CENTRAL MINNESOTA...
* UNTIL 800 PM CDT
* AT 718 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES WEST OF WEST UNION...OR ABOUT 9
MILES EAST OF ALEXANDRIA...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LONG PRAIRIE...
CLOTHO...
EAGLE BEND...
CLARISSA...
LITTLE SAUK...
BROWERVILLE...
LAKE HENRY...
MELROSE...
NEW MUNICH...
GREY EAGLE...
GREY EALGE...
NORTH SHORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 4577 9465 4559 9443 4541 9477 4577 9489
4577 9513 4623 9514 4631 9466
TIME...MOT...LOC 0020Z 267DEG 32KT 4583 9517
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:20 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 12, 6:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT THU AUG 12 2010
.DISCUSSION...
BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.
WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.
THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.
FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.
TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.
THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.
&&
.AVIATION.../00Z TAF ISSUANCE/
THE MAIN FORECAST CHALLENGE IS THUNDERSTORM CHANCES DURING THE
PERIOD. DEEP TROPICAL MOISTURE WITH SFC DEWPOINTS IN THE 70S MOST
LOCATIONS WILL PROVIDE ONE OF THE NECESSARY INGRIDENTS FOR STRONG
THUNDERSTORMS DEVELOPMENT OVERNIGHT INTO FRIDAY MORNING. SCATTERED
TO BROKEN CUMULUS CLOUDS ROUGHLY BETWEEN 3500-5500 FEET AGL. WX
CONDS LOWER BELOW 2 MILES AND CEILING BETWEEN 2000-3000 FEET AGL IN
THE VICINITY OF THUNDERSTORMS. CONDS IMPROVING FRIDAY MORNING OVER
THE WESTERN HALF OF MN...AS INITIAL SHORTWAVE TROUGH PUSHES
THROUGH...ANOTHER S/W TROUGH WILL MOVE INTO THE DAKOTAS LATE IN THE
DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER BATCH OF STORMS FRIDAY
EVENING INTO SATURDAY MORNING. SFC GRADIENT WILL TIGHTEN OVER MN IN
RESPONSE TO APPROACH SFC LOW. A LOW LEVEL JET WILL ALSO STRENGTHEN
AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE OVER THE DAKOTAS. THIS
SHOULD CONTINUE TO HELP FIRE AND INITIATE TSRA THROUGHOUT THE NIGHT.
KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA BEFORE MIDNIGHT.
THE BEST TIME FOR INITIATION TSRA WILL BE FROM 900 PM AND MIDNIGHT.
PRES GRADIENT WILL BEGIN TO RELAXS AS THUNDERSTORMS MOVES CLOSER TO
THE AIRPORT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX.
FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR BARRON-CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-RUSK-ST. CROIX.
&&
MPG/JMHazardous weather outlook, Aug 12, 11:05 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 AM CDT THU AUG 12 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 130945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1105 AM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A LINE FROM ALEXANDRIA TO REDWOOD FALLS. THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING AD WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA PORTION OF THE OUTLOOK AREA OVERNIGHT. DRL
In the hours before
Local storm report, Aug 12, 6:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TORNADO 3 W DAWSON 44.93N 96.11W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
&&
SPDLocal storm report, Aug 12, 6:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DELHI 44.60N 95.21W
08/12/2010 REDWOOD MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
SPDLocal storm report, Aug 12, 6:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SW OLIVIA 44.77N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
POWER LINE POLE DOWN.
&&
SPDLocal storm report, Aug 12, 7:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
700 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG MORRIS 45.59N 95.91W
08/12/2010 STEVENS MN LAW ENFORCEMENT
LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
THEN 8 INCHES.
&&
SPDLocal storm report, Aug 12, 7:08 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 1 WNW OLIVIA 44.78N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.
&&
SPDLocal storm report, Aug 12, 7:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST MORRIS 45.59N 95.91W
08/12/2010 M60 MPH STEVENS MN AWOS
&&
SPDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:02 PM CDT | Tornado Warning | MPX | Swift | 43 min |
| Aug 12, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 65 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more | 50 min |
| Aug 12, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 24 min |
| Aug 12, 7:43 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice, Scott | 47 min |
| Aug 12, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Sherburne, Stearns, Todd | 62 min |
| Aug 12, 8:08 PM CDT | Special Weather Statement | MPX | Anoka, Isanti, Ramsey | 37 min |
| Aug 12, 8:14 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 25 min |
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Morrison | 62 min |
| Aug 12, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 46 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 60 min |
| Aug 12, 10:57 PM CDT | Areal Flood Advisory | MPX | Brown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more | 6 hr |
| Aug 12, 11:03 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Yellow Medicine | 57 min |
| Aug 12, 11:25 PM CDT | Flash Flood Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine | 3 hr |
| Aug 12, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 47 min |
| Aug 13, 12:10 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 65 min |
| Aug 13, 12:13 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker, Renville, Sibley, Wright | 3 hr |
| Aug 13, 12:28 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 62 min |
| Aug 13, 12:44 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more | 3 hr |
| Aug 13, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 55 min |
| Aug 13, 1:12 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 63 min |
| Aug 13, 1:50 AM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Ramsey, Rice, Washington | 70 min |
| Aug 13, 1:56 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more | 3 hr |
| Aug 13, 2:09 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 3 hr |
| Aug 13, 2:09 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 66 min |
| Aug 13, 2:52 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Aug 13, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Steele | 61 min |
| Aug 13, 3:30 AM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| Aug 13, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 64 min |
| Aug 13, 3:55 AM CDT | Tornado Warning | MPX | Goodhue | 18 min |
| Aug 13, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott, Washington | 64 min |
| Aug 13, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more | 64 min |
| Aug 13, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 67 min |
| Aug 13, 5:25 AM CDT | Special Weather Statement | MPX | Pope | 50 min |
| Aug 13, 5:38 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 52 min |
| Aug 13, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 50 min |
| Aug 13, 6:52 AM CDT | Special Weather Statement | MPX | Meeker | 53 min |
| Aug 13, 1:05 PM CDT | Special Weather Statement | MPX | Isanti | 40 min |
| Aug 13, 1:46 PM CDT | Special Weather Statement | MPX | Stearns | 29 min |
| Aug 13, 2:13 PM CDT | Tornado Warning | MPX | Chisago | 17 min |
| Aug 13, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more | 65 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | MPX | Carver, McLeod, Nicollet, Sibley | 23 min |
| Aug 13, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley, Wright | 52 min |
| Aug 13, 3:01 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison, Sherburne, Stearns, Wright | 59 min |
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more | 56 min |
| Aug 13, 4:34 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 41 min |
| Aug 13, 4:36 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 39 min |
| Aug 13, 5:34 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Waseca | 56 min |
| Aug 13, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 54 min |
| Aug 13, 5:40 PM CDT | Areal Flood Warning | MPX | Goodhue | 6 hr |
| Aug 13, 6:13 PM CDT | Flash Flood Warning | MPX | Dakota | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.